Quantcast

Subscribe to:
POZ magazine
E-newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr MySpace
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
July 24, 2014, 07:18:23 PM

Login with username, password and session length


Members
Stats
  • Total Posts: 631771
  • Total Topics: 47828
  • Online Today: 266
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: Atripla rash treatment options - Help!  (Read 5971 times)

0 Members and 1 Guest are viewing this topic.

Offline Jaybirdasaf

  • member
  • Posts: 1
Atripla rash treatment options - Help!
« on: May 22, 2009, 02:31:08 PM »
Hi everyone.

I started treatment with Atripla about 3 weeks ago. Three days ago I started developing a rash around the sides of my neck and arms. I suspected it would happen since I had been treated with Sustiva and Combivir in 2000 and developed a similar rash. My doctor then, discontinued the treatment at my insistence.

This time around, when I needed a regimen change my doctor and I thought we could give Atripla a chance and treat through the rash if it reappeared. I'm taking Benadryl and using hydrocortisone for the itch, but I'm still going crazy with it, not to mention the sleepiness while I'm on the Benadryl. Are there other treatment options for it? What about Prednisone?
JM

Offline BM

  • Member
  • Posts: 340
Re: Atripla rash treatment options - Help!
« Reply #1 on: May 22, 2009, 03:34:10 PM »
When I developed a rash with my first combination (Kivexa (Epzicom) and Nevirapine), my doctor prescribed cetirizine, which goes by a number of names, but you'll most likely find it's called Zyrtec or Reactine. It worked very well for my rash, however, you may first want to check with your doctor whether or not it's OK to take cetirizine with Atripla.

Offline kagome

  • Member
  • Posts: 8
Re: Atripla rash treatment options - Help!
« Reply #2 on: May 23, 2009, 05:52:32 AM »
hi ....Jaybirdasaf , i read your post about ATRIPLA.
may i know where you get ATRIPLA? and how much its cost?
I'm freaking out about the prices - I can't afford it!
wis we can sharing about this
thx

Offline cobraalfa

  • Member
  • Posts: 4
Re: Atripla rash treatment options - Help!
« Reply #3 on: June 03, 2009, 11:03:48 PM »
Hi Jaybirdasaf,

Have you tried Claritin (loratadin)? Thatīs what my doc has just prescribed me.

Tell me: has you doc been afraid of the called Steven-Jonhson symdrom when you appeared with rash? Mine has and want to change the regimen. But my rash is cool for me for while... It started quite reddish but now it is almost invisible. The parts of the body are the same of yours (except in the neck, which is already gone...). By the way, I started my first regimen with AZT/3TC/Efavirenz 15 days ago.
Hi, I'd like to share my experience

Offline jcelvis

  • Member
  • Posts: 77
Re: Atripla rash treatment options - Help!
« Reply #4 on: June 07, 2009, 10:50:30 AM »
Jaybird.

Get some aloe vera, and some cetaphil lotion. the Aloe helps cool you skin and the lotion helps keep your skin moisturized. Also use the hydrocortisone. Unfortunately you'll have to deal with it for awhile, but this will make it more bearable.

I had allergic contact dermatitis from 12-18. Literally if I got scratched by anything it felt like my whole body would break out in a rash. The worst part was in between my joints. I wanted to itch soo bad, and anytime I felt the need i get some aloe and just rub it into my skin. It helped calm the skin for a little bit. The rubbing the aloe in gave the benefit of scratch without actually doing it. Same with the lotion, you need to make sure your skin is moisturized because dry skin can make the rash worse and last longer.

Unfortunately, there's not a lot you can do  :-[

Change the way you view the world, and the world around you changes.

Offline jcelvis

  • Member
  • Posts: 77
Re: Atripla rash treatment options - Help!
« Reply #5 on: June 07, 2009, 10:59:02 AM »
Also,

If you use bar soap when you shower, you need to discontinue it immediately. I use Johnson's body care hydrating body wash, with no lufa or sponge. Soap is very harsh on the skin and can actually irritate a rash, along with washing away very important oils on the skin. A mild body wash is very important with no scents of fragrances, squeeze some in your hand and apply directly to skin. It will take away the dirt, but still keep some of the natural oils on the skin. Once you get out and dry of immediately apply lotion to you whole body.
Change the way you view the world, and the world around you changes.

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.